MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-3D-SS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that an early detachment occurred with the axium coil.The coil broke inside the patient's body.The coil was not placed in the intended position.A crimping in the stent was used to fixate the coil.No surgical or medicinal intervention was required.There was no deformation or damage in the delivery pusher.There was no resistance during delivery.The coil was repositioned 1 time.The physician did not attempt to detach the coil and the delivery pusher was not rotated inside the patient's body.A continuous flush was administered during the procedure.The devices were prepared as indicated in the package insert.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right va with a max diameter of 8mm and a 5mm neck diameter.It was noted the patient's blood flow was ordinary and vessel tortuosity was normal.Ancillary devices include: sl-10 microcatheter, lot number: 22964064.
 
Additional Manufacturer Narrative
Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, within an opened axium prime outer carton (221167420), and within a plastic resealable pouch.¿ visual inspection/damage location details: the axium prime pusher¿s actuator interface (ai) and hypotube break indicator (hbi) were found intact.No bends or kinks were found with the pusher.The release wire coin was found against the lumen stop, the shield coil was found stretched, and the implant coil was detached.The implant coil was not returned.The release wire distal tip was extending out from the distal end of the pusher.During removal, the release wire broke and the coin could not be examined.The lumen stop and retainer ring inner diameters were examined and found in good condition.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report was confirmed.However, the cause for the premature detachment could not be determined.No defect was found with the pusher that would have contributed to the event.The implant coil was not returned; therefore, an analysis could not be performed and conformance to specification could not be assessed.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14115717
Report Number2029214-2022-00637
Device Sequence Number5795843
Product Code KRD
UDI-Device Identifier00847536008182
UDI-Public00847536008182
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot Number221167420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale